Advertisement

Mathematical Notes

, Volume 71, Issue 5–6, pp 782–793 | Cite as

Nonexistence of Solutions of Elliptic Differential Inequalities in Conic Domains

  • G. G. Laptev
Article
  • 56 Downloads

Abstract

We study some nonexistence problems for the solutions of semilinear elliptic differential inequalities and systems of second order in conic domains. The proof is based on the trial function method developed by Mitidieri and Pokhozhaev without recourse to comparison theorems and to the maximum principle.

elliptic differential inequality semilinear differential inequality trial function method conic domain nonlinear capacity Sobolev spaces 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

REFERENCES

  1. 1.
    V. A. Kondrat'ev, "Boundary-value problems for elliptic equations in domains with conic and angular points," Trudy Moskov. Mat. Obshch. [Trans. Moscow Math. Soc.], 16 (1967), 209–292.Google Scholar
  2. 2.
    S. A. Nazarov and B. A. Plamenevskii, Elliptic Problems in Domains with Piecewise Smooth Boundary [in Russian], Nauka, Moscow, 1991.Google Scholar
  3. 3.
    H. Egnell, "Positive solutions of semilinear equations in cones," Trans. Amer. Math. Soc., 330 (1992), 191–201.Google Scholar
  4. 4.
    Nguen Man Khung, "On the nonexistence of positive solutions to nonlinear elliptic equations of second order in conic domains," Differentsial_nye Uravneniya [Differential Equations], 34 (1998), 533–539.Google Scholar
  5. 5.
    A. A. Kon'kov, "On nonnegative solutions of quasilinear elliptic inequalities," Izv. Ross. Akad. Nauk Ser. Mat. [Russian Acad. Sci. Izv. Math.], 63 (1999), 41–127.Google Scholar
  6. 6.
    V. A. Kondrat'ev and E. M. Landis, "On the qualitative properties of solutions to a nonlinear equation of second order," Mat. Sb. [Math. USSR-Sb.], 135 (1988), no. 6, 346–360.Google Scholar
  7. 7.
    S. I. Pokhozhaev, "Essentially nonlinear capacities induced by differential operators," Dokl. Ross. Akad. Nauk [Russian Acad. Sci. Dokl. Math.], 357 (1997), 592–594.Google Scholar
  8. 8.
    É. Mitidieri and S. I. Pokhozhaev, "Nonexistence of global positive solutions of quasilinear elliptic inequalities," Dokl. Ross. Akad. Nauk [Russian Acad. Sci. Dokl. Math.], 359 (1998), 456–460.Google Scholar
  9. 9.
    É. Mitidieri and S. I. Pokhozhaev, "Nonexistence of positive solutions for quasilinear elliptic problems in ?N," Trudy Mat. Inst. Steklov [Proc. Steklov Inst. Math.], 227 (1999), 192–222.Google Scholar
  10. 10.
    V. V. Kurta, Some Questions of the Qualitative Theory of Nonlinear Differential Equations of Second Order [in Russian], Doctorate thesis in the physico-mathematical sciences, Steklov Mathematics Institute, Moscow, 1994, p. 323.Google Scholar
  11. 11.
    V. V. Kurta, "On the nonexistence of integer-valued positive solutions to semilinear elliptic equations," Uspekhi Mat. Nauk [Russian Math. Surveys], 50 (1995), no. 4, 131.Google Scholar
  12. 12.
    V. V. Kurta, "On the nonexistence of positive solutions to semilinear elliptic equations," Trudy Mat. Inst. Steklov [Proc. Steklov Inst. Math.], 227 (1999), 162–169.Google Scholar
  13. 13.
    É. Mitidieri and S. I. Pokhozhaev, A Priori Estimates and the Nonexistence of Solutions to Nonlinear Partial Differential Equations and Inequalities [in Russian], Trudy Mat. Inst. Steklov [Proc. Steklov Inst. Math.], vol. 234, Nauka, Moscow, 2001.Google Scholar
  14. 14.
    C. Bandle and M. Essen, "On positive solutions of Emden equations in cone-like domains," Arch. Rational Mech. Anal., 112 (1990), 319–338.Google Scholar
  15. 15.
    C. Bandle, "Positive solutions of Emden equations in cone-like domains," Progress in Nonlinear Differential Equations Appl., 7 (1992), 71–75.Google Scholar
  16. 16.
    G. G. Laptev, "Nonexistence of global positive solutions to systems of semilinear elliptic inequalities in cones," Izv. Ross. Akad. Nauk Ser. Mat. [Russian Acad. Sci. Izv. Math.], 64 (2000), no. 6, 107–124.Google Scholar
  17. 17.
    G. G. Laptev, "Some nonexistence results for higher-order evolution inequalities in cone-like domains," Electron. Res. Announc. Amer. Math. Soc., 7 (2001), 87–93.Google Scholar
  18. 18.
    M.-F. Bidaut-Veron and S. Pokhozhaev [Pohozaev], "Nonexistence results and estimates for some nonlinear elliptic problems," J. Anal. Math., 84 (2001), 1–49.Google Scholar
  19. 19.
    A. G. Kartsatos and V. V. Kurta, "Nonexistence theorems for weak solutions of quasilinear elliptic equations," Abstract Appl. Anal. (2000), no. 6, 163–189.Google Scholar
  20. 20.
    H. Brezis and X. Cabré, "Some simple nonlinear PDE's without solutions," Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat. (8), 1 (1998), 223–262.Google Scholar
  21. 21.
    E. Galakhov, "Some nonexistence results for quasilinear elliptic problems," J. Math. Anal. Appl., 252 (2000), 256–277.Google Scholar
  22. 22.
    S. I. Pokhozhaev and A. Tesei, "Complete annihilation of solutions to nonlinear elliptic inequalities," Differentsial'nye Uravneniya [Differential Equations], 37 (2001), 521–528.Google Scholar
  23. 23.
    G. G. Laptev, "On the nonexistence of solutions to a class of singular semilinear differential inequalities" Trudy Mat. Inst. Steklov [Proc. Steklov Inst. Math.], 232 (2001), 223–235.Google Scholar
  24. 24.
    É. Mitidieri and S. I. Pokhozhaev, "Some generalizations of Bernstein's theorem," Differentsial'nye Uravneniya [Differential Equations], 38 (2002) (to appear).Google Scholar

Copyright information

© Plenum Publishing Corporation 2002

Authors and Affiliations

  • G. G. Laptev
    • 1
  1. 1.Tula State UniversityRussia

Personalised recommendations